Ask a doctor

Steroid Injections - Only a Temporary Benefit?

I had rhinoplasty almost 2 years ago(June,2009).After first year of job,had series of steroid injections.Swelling come down,but now(two months without injection)my nose swelled again????Help

Doctor Answers (4)

Steroid Injections - Only a Temporary Benefit?

+1

Steroid injections can be used in the first year or so if there is evidence of prolonged swelling or excessive scar tissue formation.

However, if you are still noting 'swelling' nearly two years after your rhinoplasty, it is possible you may require a revision or touch-up.

See your surgeon if you still have confidence in that person. If not then arrange to see an experienced rhinoplasty practitioner.

Steroid injections that are carried out too frequently, or that deliver too much drug, can cause damage to the tissues that may be permanent.


Vancouver Plastic Surgeon
5.0 out of 5 stars 49 reviews

Steroid Injections post Rhinoplasty

+1

You've had a coarse of steroid injections, which will decrease scarring, and are not satisfied 2 years after rhinoplasty.  Additional steroids will not help; it is time to  consider revision surgery.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Steroid injections two years after rhinoplasty

+1

Steroids are meant to reduce inflammation and scar after rhinoplasty, most often in the area just above the tip of the nose. After two years however the healing process is complete and the result is, well, what you see is what you get. Unfortunately, continuation of steroid injections is unlikely to avoid a revision if you are unhappy.

Best of luck,

peterejohnsonmd

Peter E. Johnson, MD
Chicago Plastic Surgeon
4.0 out of 5 stars 28 reviews

You might also like...

Steroid injectionc in nose

+1

Repeated injections of steroids into the nose long term are probably not a good thing.  I would caution using this too often.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.